MARC F. GUERRA, M.D.; TIMOTHY J. IVES, PHARM. D.
GUERRA MF, IVES TJ. Bethanechol and Hypothermia. Ann Intern Med. 1983;99:279-280. doi: 10.7326/0003-4819-99-2-279_2
Download citation file:
Published: Ann Intern Med. 1983;99(2):279-280.
To the editor: Common adverse reactions to bethanechol, a frequently used parasympathomimetic drug, include facial flushing, sweating, salivation, and abdominal discomfort (1-3). We describe an elderly man with bethanechol-induced hypothermia, substantiated by a subsequent rechallenge.
An 82-year-old black man was admitted for evaluation of intermittent episodes of hypothermia, rigors, and diaphoresis. He had a history of diffuse cerebrovascular disease. One month before admission he had been admitted for a transurethral prostatic resection to relieve a bladder outlet obstruction; pathologic studies confirmed benign prostatic hypertrophy. At that time, bethanechol (150 mg/d) was added to his medication regimen of reserpine, 0.125 mg/d,
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only